Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 117, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 8, 2006, 4:39 PM CDT for Union Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2006, 4:39 PM CDT (21:39 UTC)
- Expired
- May 8, 2006, 5:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:59 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 8, 2:59 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 259 PM CDT MON MAY 8 2006 .DISCUSSION... WATER VAPOR IMAGERY SHOWS A SOUTHERN STREAM TROUGH OVER SE OF BAJA...W/MORE OR LESS ZONAL FLOW OVER THE CENTRAL CONUS. CLOSER TO HOME...A STATIONARY FRONT BORDERS THE SOUTHERN ZONES UNDER A CAP...WHILE A SHORTWAVE HAS SPAWNED CONVECTION MOVING THROUGH THE NORTHERN CWA. NOT REAL SURE AT THIS POINT IF CAP WILL BUST BY MAX AFTERNOON HEATING...AND AT THIS POINT WILL LEAVE LOW ORDER POPS IN THE NORTHERN ZONES TO ACCOUNT FOR THE EXITING SHORTWAVE. CONVECTION IN THE NORTHERN CWA HAS PRODUCED ONLY DIMES SO FAR...AND WILL NOT MENTION ANYTHING SEVERE. ALSO...IN CENTRAL TEXAS SURFACE OBS SHOW A DRYLINE HAS SHARPENED UP AGAINST THE CAPROCK. THIS FEATURE IS PROGGED TO MERGE W/A COLD FRONT AND APPROACH THE 4-STATE AREA TUESDAY AS THE NEXT SHORTWAVE MOVES THROUGH. W/RETURN FLOW TO CONTINUE OVERNIGHT...PUMPING SFC DEWPTS TO 70F OR BETTER BY MORNING...AIRMASS AHEAD OF THE FRONT/DRYLINE WILL BE PRIMED...W/PROGGED AFTERNOON SBCAPES OF 4000-5000 J/KG. IN LIEU OF THIS...WILL GO AHEAD AND MENTION POSSIBILITY OF SEVERE ACTIVITY TUESDAY AND TUESDAY NIGHT. OTHERWISE...WILL TAPER DOWN POPS THROUGH WEDNESDAY EVENING...AND KEEP THE FORECAST DRY UNDER NW FLOW ALOFT THROUGH SATURDAY MORNING. SATURDAY AFTERNOON...BOTH THE NAM AND GFS ADVERTISE A FAIRLY STRONG SHORTWAVE TO APPROACH THE AREA. THE GFS GENERATES THE SIGNATURE QPF BOMB...BUT SO DOES THE NAM. THIS SHOULD PROVIDE FOR A WET WEEKEND...AND EXIT NW-SE MONDAY. FOR TEMPS...PROGS INDICATE AT OR NEAR CLIMATOLOGY...AND GUIDANCE SEEMS REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 90 73 85 / 10 10 30 40 MLU 68 85 71 87 / 10 10 30 40 DEQ 67 83 71 80 / 30 20 50 50 TXK 68 89 70 84 / 20 20 50 40 ELD 67 87 69 85 / 20 20 50 50 TYR 70 91 74 84 / 10 20 30 20 GGG 70 88 72 85 / 10 20 30 30 LFK 70 90 74 89 / 0 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 23/44
Hazardous weather outlook, May 8, 12:00 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 8 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHEAST TEXAS... SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA THIS AFTERNOON AND EVENING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS WILL BE MOVING FROM TEXAS INTO THE FOUR STATE REGION TUESDAY...AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE AREA LATE TUESDAY NIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING VERY LARGE HAIL AND DAMAGING WINDS...AND AN ISOLATED TORNADO WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY SOME OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 46 min |
| May 8, 6:07 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.